Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suggest alternative for Dazit for skin allergy to avoid drowsiness, stomach pain, headache and nasal stiffness?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi Doctor, I had recently acquired skin allergy (with itching and redness and swelling like Urticaria) and the dermatologist prescribed Dazit - M (Monteleukast 10 mg + Desloratadine 5 mg) and asked me to take the tablet at bed-time for one month. However, after taking one tablet at bed-time, I started feeling severe drowsiness, stomach pain, headache (migraine-like) and nasal stiffness. Of all these, nasal stiffness, stomach pain and drowsiness are the most severe, while headache is mild and persistent. Since these side effects were troublesome, I had stopped taking Dazit-M. I would like to understand whether these side effects are something to be concerned of, or are these normal. Alternatively, if there is any other medication instead of Dazit-M (preferable an ointment or cream) which can relieve my Urticaria symptoms, please suggest me. Regards, XXXX
Posted Tue, 24 Dec 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later
Brief Answer: Venusia soft lotion Detailed Answer: Hi XXXXXXX Thanks for writing in. I have gone through the history uploaded by you. The side effects experienced by you are very rare and unlikely to be due to Dazit M. Dazit M is very safe and drowsiness free .Also it is used to treat allergic reaction ,nasal stuffiness. Monteleukast can cause agitation, aggression, anxiety, trouble sleeping, abnormal dreams, sleep-walking, depression, hallucinations in very rare instances. But as you have experienced side effects after taking Dazit M , you better avoid it. Other safe anti histaminic to treat urticaria is Fexofenadine .It is available in 120mg and 180 mg tablets.It is safe, drowsiness free ,approved to treat urticaria.In topical treatment to treat urticaria I advise my patients to use Venusia soft lotion.It is a topical anti itch ,soothing lotion to treat urticaria. Hope this helps. I will be available for further clarification. Regards DrSudarshan MD Dermatology
Above answer was peer-reviewed by
Follow-up: Suggest alternative for Dazit for skin allergy to avoid drowsiness, stomach pain, headache and nasal stiffness? 24 hours later
Hi Doctor, Thanks for your suggestion. I have a couple of questions: 1. After taking 1 tablet of Dazit-M, I have observed that my itching symptoms are gradually subsiding, even though I stopped the medication. Do you still suggest to take anti-histamine course for a period of one month, or is there any risk if I stop taking any medication, since it is just an allergy that we are talking about? 2. If I am to continue medication, please let me know what does of fexofenadine should I take. Regards, XXXX
Answered by Dr. Sudarshan 2 hours later
Brief Answer: Can stop medication Detailed Answer: Hi Again, If you are not having symptoms now or the symptoms are reducing now you can safely stop the medication.There is no need to take it further. Fexofenadine can be taken as 120 mg twice a day. Hope this helps. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor